MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC 10 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR

WILSON-COOK MEDICAL INC 10 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR
Model Number G31919
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a white plastic bag with an open box/tray from the lot number provided in the report.The label matches the product returned.All components returned, except some of the bands and the trigger cord did not have the beads present on it.Our laboratory evaluation of the product said to be involved confirmed the report based on the condition of the returned device, the barrel was no longer attached to the trigger cord and there were no beads present on the trigger cord.One loose band returned in the tray.There was also a red substance present on the barrel.The trigger cord returned wrapped around the handle from deployment.A visual examination of the device was performed.The trigger cord was examined and none of the deployment beads were present; they were missing and not included in the return.The most likely cause of the beads not being present are that they detached from the string during deployment attempts, as there is evidence the beads were present at some point.The length of the trigger cord was measured between the knots and was within the tolerance.The trigger cord was intact and not broken.An evaluation of the handle wheel movement was performed and the wheel functioned as intended.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The subassembly history record for the trigger cord said to be involved was reviewed.The quality control tensile test performed on a sample of the manufactured units met the acceptance criteria.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the returned device confirmed the report based on the condition of the returned device, the barrel was no longer attached to the trigger cord.The string is missing all of the deployment beads.The beads likely detached during deployment attempts.The additional information provided states that a fujinon model endoscope was used with a mbl-u-10.Our f option mbl devices (ex.Mbl-6-f) are recommended to be used with a fujinon model endoscope.The f option mbl devices have longer trigger cords to accommodate the longer length of fujinon endoscopes.Band deployment difficulty can occur if the endoscope accessory channel is compromised.In these cases, the endoscope accessory channel collapses, restricting the trigger cord and preventing proper band deployment.The instructions for use contain the following statement: "use of an endoscope in a sound state of repair is a prerequisite for a successful multi-band ligation procedure." band deployment difficulty can also occur if the trigger cord is not properly seated in the handle assembly.The instructions for use advise the user: "note: knot must be seated into hole or handle will not function properly." a precaution in the instructions for use state: "it is vital that the integrity of the working channel is intact as grooves or other obstructions in the working channel can potentially cause the string to catch, resulting in band deployment difficulty." it is possible that this could lead to band deployment difficulty and damage to the trigger cord as well.Prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments: based on the information provided that a fujinon model endoscope was used with a mbl-u-10, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an internal hemorrhoid ligation, the physician used a cook 10 shooter saeed multi-band ligator.It was reported that the user released 3 bands of mbl-u-10 with endoscope retroflexed, but found out the fourth band could not be released.The user adjusted the endoscope from retroflexed to straight but still could not release fourth band.The user then retracted the device and installed the device again but still could not release the remaining bands.User changed to another new bml device to complete the procedure.Other than the deployed bands, a section of the device did not remain in the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
10 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key19990212
Report Number1037905-2024-00462
Device Sequence Number8543740
Product Code MND
UDI-Device Identifier00827002319196
UDI-Public(01)00827002319196(17)250105(10)W4798725
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2025
Device Model NumberG31919
Device Catalogue NumberMBL-U-10
Device Lot NumberW4798725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2024
Initial Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FUJI EG-450HR.; OLYMPUS 290.
Patient Age37 YR
Patient SexMale
Patient Weight70 KG